Pharmacology Questions Part 1
1. Walter, teenage patient is admitted to the hospital because of acetaminophen (Tylenol) overdose. Overdoses of acetaminophen can precipitate life-threatening abnormalities in which of the following organs?
d. Adrenal Glands
2. A contraindication for topical corticosteroid usage in a male patient with atopic dermatitis (eczema) is:
a. Parasite infection.
b. Viral infection.
c. Bacterial infection.
d. Spirochete infection.
3. In infants and children, the side effects of first generation over-the-counter (OTC) antihistamines, such as diphenhydramine (Benadryl) and hydroxyzine (Atarax) include:
a. Reye’s syndrome.
b. Cholinergic effects.
c. Paradoxical CNS stimulation.
d. Nausea and diarrhea.
4. Reye’s syndrome, a potentially fatal illness associated with liver failure and encephalopathy is associated with the administration of which over-the-counter (OTC) medication?
a. acetaminophen (Tylenol)
b. ibuprofen (Motrin)
d. brompheniramine/psudoephedrine (Dimetapp)
5. The nurse is aware that the patients who are allergic to intravenous contrast media are usually also allergic to which of the following products?
d. acidic fruits
6. A 13-month-old child recently arrived in the United States from a foreign country with his parents and needs childhood immunizations. His mother reports that he is allergic to eggs. Upon further questioning, you determine that the allergy to eggs is anaphylaxis. Which of the following vaccines should he not receive?
a. Hepatitis B
b. inactivated polio
c. diphtheria, acellular pertussis, tetanus (DTaP)
d. mumps, measles, rubella (MMR)
7. The cell and Coombs classification system categorizes allergic reactions and is useful in describing and classifying patient reactions to drugs. Type I reactions are immediate hypersensitivity reactions and are mediated by:
a. immunoglobulin E (IgE).
b. immunoglobulin G (IgG).
c. immunoglobulin A (IgA).
d. immunoglobulin M (IgM).
8. Drugs can cause adverse events in a patient. Bone marrow toxicity is one of the most frequent types of drug-induced toxicity. The most serious form of bone marrow toxicity is:
a. aplastic anemia.
9. Serious adverse effects of oral contraceptives include:
a. Increase in skin oil followed by acne.
b. Headache and dizziness.
c. Early or mid-cycle bleeding.
d. Thromboembolic complications.
10. The most serious adverse effect of Alprostadil (Prostin VR pediatric injection) administration in neonates is:
b. Bleeding tendencies.
11. Mandy, a patient calls the clinic today because he is taking atrovastatin (Lipitor) to treat his high cholesterol and is having pain in both of his legs. You instruct him to:
a. Stop taking the drug and make an appointment to be seen next week.
b. Continue taking the drug and make an appointment to be seen next week.
c. Stop taking the drug and come to the clinic to be seen today.
d. Walk for at least 30 minutes and call if symptoms continue.
12. Which of the following adverse effects is associated with levothyroxine (Synthroid) therapy?
13. Which of the following adverse effects is specific to the biguanide diabetic drug metformin (Glucophage) therapy?
b. GI distress
c. Lactic acidosis
14. The most serious adverse effect of tricyclic antidepressant (TCA) overdose is:
c. Metabolic acidosis.
d. Cardiac arrhythmias.
15. The nurse is aware that the following solutions is routinely used to flush an IV device before and after the administration of blood to a patient is:
a. 0.9 percent sodium chloride
b. 5 percent dextrose in water solution
c. Sterile water
d. Heparin sodium
16. Cris asks the nurse whether all donor blood products are cross-matched with the recipient to prevent a transfusion reaction. Which of the following always require cross-matching?
a. packed red blood cells
17. A month after receiving a blood transfusion an immunocompromised male patient develops fever, liver abnormalities, a rash, and diarrhea. The nurse would suspect this patient has:
a. Nothing related to the blood transfusion.
b. Graft-versus-host disease (GVHD).
d. An allergic response to a recent medication.
18. Jonas comes into the local blood donation center. He says he is here to donate platelets only today. The nurse knows this process is called:
a. Directed donation.
b. Autologous donation.
c. Allogenic donation.
19. Nurse Bryan knows that the age group that uses the most units of blood and blood products is:
a. Premature infants.
b. Children ages 1-20 years.
c. Adults ages 21-64 years.
d. The elderly above age 65 years.
20. A child is admitted with a serious infection. After two days of antibiotics, he is severely neutropenic. The physician orders granulocyte transfusions for the next four days. The mother asks the nurse why? The nurse responds:
a. “This is the only treatment left to offer the child.”
b. “This therapy is fast and reliable in treating infections in children.”
c. “The physician will have to explain his rationale to you.”
d. “Granulocyte transfusions replenish the low white blood cells until the body can produce its own.”
21. A neighbor tells nurse Maureen he has to have surgery and is reluctant to have any blood product transfusions because of a fear of contracting an infection. He asks the nurse what are his options. The nurse teaches the person that the safest blood product is:
a. An allogenic product.
b. A directed donation product.
c. An autologous product.
d. A cross-matched product.
22. A severely immunocompromised female patient requires a blood transfusion. To prevent GVHD, the physician will order:
a. Diphenhydramine hydrochloride (Benadryl).
b. The transfusion to be administered slowly over several hours.
c. Irradiation of the donor blood.
d. Acetaminophen (Tylenol).
23. Louie who is to receive a blood transfusion asks the nurse what is the most common type of infection he could receive from the transfusion. The nurse teaches him that approximately 1 in 250,000 patients contract:
a. Human immunodeficiency disease (HIV).
b. Hepatitis C infection.
c. Hepatitis B infection.
d. West Nile viral disease.
24. A male patient with blood type AB, Rh factor positive needs a blood transfusion. The Transfusion Service (blood bank) sends type O, Rh factor negative blood to the unit for the nurse to infuse into this patient. The nurse knows that:
a. This donor blood is incompatible with the patient’s blood.
b. Premedicating the patient with diphenhydramine hydrochloride (Benadryl) and acetaminophen (Tylenol) will prevent any transfusion reactions or side effects.
c. This is a compatible match.
d. The patient is at minimal risk receiving this product since it is the first time he has been transfused with type O, Rh negative blood.
25. Dr. Rodriguez orders 250 milliliters of packed red blood cells (RBC) for a patient. This therapy is administered for treatment of:
26. A female patient needs a whole blood transfusion. In order for transfusion services (the blood bank) to prepare the correct product a sample of the patient’s blood must be obtained for:
a. A complete blood count and differential.
b. A blood type and cross-match.
c. A blood culture and sensitivity.
d. A blood type and antibody screen.
27. A male patient needs to receive a unit of whole blood. What type of intravenous (IV) device should the nurse consider starting?
a. A small catheter to decrease patient discomfort
b. The type of IV device the patient has had in the past, which worked well
c. A large bore catheter
d. The type of device the physician prefers
28. Dr. Smith orders a gram of human salt poor albumin product for a patient. The product is available in a 50 milliliter vial with a concentration of 25 percent. What dosage will the nurse administer?
a. The nurse should use the entire 50 milliliter vial.
b. The nurse should determine the volume to administer from the physician.
c. This concentration of product should not be used.
d. The nurse will administer 4 milliliters.
29. Central venous access devices (CVADs) are frequently utilized to administer chemotherapy. What is a distinct advantage of using the CVAD for chemotherapeutic agent administration?
a. CVADs are less expensive than a peripheral IV.
b. Once a week administration is possible.
c. Caustic agents in small veins can be avoided.
d. The patient or his family can administer the drug at home.
30. A female patient’s central venous access device (CVAD) becomes infected. Why would the physician order antibiotics to be given through the line rather than through a peripheral IV line?
a. To prevent infiltration of the peripheral line
b. To reduce the pain and discomfort associated with antibiotic administration in a small vein
c. To lessen the chance of an allergic reaction to the antibiotic
d. To attempt to sterilize the catheter and prevent having to remove it
More NCLEX Questions coming soon…
plz upload answer with rational
Just click rnpedia.com/pharmacology this same quiz will pop up when you are done answering the questions, it will give the right answers
hoi… savana… naa man ni answer sa pikas page,,, page 100.1…^_^
hahai… so tired to be a nurse” pero pagsulay ra ni…
you can admit for me any kind of pharma exam
i am in first year.i am health officer student
pleas make answer for question.
I need the answers to these questions 🙁